Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Persistence in dynamical systems

Authors: Zhi Dong Teng and Kui Chen Duan
Journal: Quart. Appl. Math. 48 (1990), 463-472
MSC: Primary 58F12; Secondary 34C35, 92D40
DOI: https://doi.org/10.1090/qam/1074961
MathSciNet review: MR1074961
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study persistence and uniform persistence in dynamical systems. Necessary and sufficient conditions are given. These results are an extension of G. Butler, H. Freedman, and P. Waltman's discussions. Applying these results to two- and three-dimensional ecosystems, we obtain necessary and sufficient conditions about persistence and uniform persistence of these systems.

References [Enhancements On Off] (What's this?)

  • [1] N. Bhatia and G. Szego, Dynamical Systems, Stability Theory and Applications, Lecture Notes in Math., No. 35, Springer-Verlag, New York, 1967 MR 0219843
  • [2] G. Butler, H. Freedman, and P. Waltman, Uniformly persistent systems, Proc. Amer. Math. Soc. 96, 425-430 (1986) MR 822433
  • [3] G. Butler and P. Waltman, Persistence in dynamical systems, J. Differential Equations 63, 255-263 (1986) MR 848269
  • [4] A. Fonda, Uniformly persistent semidynamical systems, Proc. Amer. Math. Soc. 104, 111-116 (1988) MR 958053
  • [5] H. Freedman, Deterministic Mathematical Models in Populations Ecology, Marcel Dekker, New York. 1980 MR 586941
  • [6] H. Freedman and P. Waltman, Persistence in models of three interacting predator-prey populations, Math. Biosci. 68, 213-231 (1984) MR 738903
  • [7] H. Freedman and P. Waltman, Persistence in a model of three competitive populations, Math. Biosci. 73, 89-101 (1985) MR 779763
  • [8] T. Gard, Persistence in food chains with general interactions, Math. Biosci. 51, 165-174 (1980) MR 605583
  • [9] M. Hirsch and C. Pugh, Stable Manifolds and Hyperbolic Sets, Global Analysis, Proc. Symp. Pure Math., Vol. 14, Amer. Math. Soc., 1970 MR 0271991
  • [10] S. Hsu, S. Hubbell, and P. Waltman, Competing predators, SIAM J. Appl. Math. 35, 617-625 (1978) MR 512172
  • [11] V. Hutson and G. Vickers, A criterion for permanent coexistence of species, with an application to a two-prey one-predator system, Math. Biosci. 63, 253-269 (1983) MR 695730
  • [12] R. May and W. Leonard, Nonlinear aspects of competition between three species, SIAM J. Appl. Math. 29, 243-253 (1975) MR 0392035
  • [13] P. Schuster, K. Sigmund, and R. Wolff, On $ \omega $-limits for competition between three species, SIAM J. Appl. Math. 37, 49-54 (1979) MR 536302
  • [14] S. Smale, Differentiable dynamical Systems, Bull. Amer. Math. Soc. 73, 747-817 (1967) MR 0228014

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 58F12, 34C35, 92D40

Retrieve articles in all journals with MSC: 58F12, 34C35, 92D40

Additional Information

DOI: https://doi.org/10.1090/qam/1074961
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society